Florida, 2015Lightning Strike in Florida, August 26, 2015
August 26, 2015 · NWS TBW · 1 event in 1 county or zone
Scattered afternoon thunderstorms moved through the area. A lightning strike from one storm caused a fire to house in Mulberry.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms moved through the area. A lightning strike from one storm caused a fire to house in Mulberry.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 26, 2:20 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 26, 2:20 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
320 PM EDT WED AUG 26 2015
.SYNOPSIS...
ALOFT - A LOW WAS OFFSHORE THE PACIFIC NORTHWEST...RIDGING
CENTERED ALONG THE NM/TX BORDER REACHED TO THE CANADAIN
PRAIRIES...AND A LOW ON THE EAST SIDE OF JAMES BAY CANADA TROUGHED
DOWN TO THE NORTHEAST GULF OF MEXICO. SURFACE - HIGH PRESSURE
SPRAWLED FROM THE UPPER GREAT LAKES TO THE TX/LA COASTAL PLAINS.
THE SURFACE REFLECTION OF THE JAMES BAY UPPER LOW TRAILED A
FRONTAL BOUNDARY THAT ARCED ACROSS NEW ENGLAND THEN ALONG THE
EASTERN SEABOARD AND CONTINUED ACROSS NORTH FL INTO THE GULF OF
MEXICO. ATLANTIC HIGH PRESSURE RIDGED WEST...OVER THE KEYS TO THE
SOUTHERN GULF.
&&
.SHORT TERM (REST OF TODAY-THURSDAY)...
THE JAMES BAY UPPER LOW MEANDERS EAST ACROSS QUEBEC...BECOMING
AND OPEN WAVE...WITH THE LONG WAVE TROUGH CONTINUING DOWN INTO THE
GULF OF MEXICO. THE FRONTAL BOUNDARY REMAINS STRETCHED ACROSS
NORTHERN FL AND SOUTHWESTWARD ACROSS THE GULF...THEN SLIPPING A
BIT TO THE NORTHWEST BY LATE DAY THU AS A WEAK WAVE TACKS ALONG IT
TOWARD THE GULF. THIS ALLOWS THE SURFACE RIDGE AXIS TO LIFT FROM
THE KEYS INTO FAR SOUTH FL.
A DEEP MOIST SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE AREA WITH
MODEL PWAT VALUES OF 1.7 TO AROUND 2 INCHES THAT INCREASE TO 1.8
TO 2.2 INCHES...WITH THE LOWER VALUES ACROSS THE FAR NORTH. THE
LOW LEVEL FLOW OF SOUTHWESTERLY TO WEST AND ENHANCED BY AFTERNOON
SEA BREEZES OF TODAY WILL GRADUALLY BECOME MORE SOUTHERLY...WITH
LIMITED SEA BREEZES NEAR THE COAST. OVERALL THE PREVAILING FLOW
WILL STAY RATHER MODEST.
THE FORECAST WILL CONTINUE WITH A PATTERN OF LATE NIGHT AND EARLY
MORNING SHOWERS AND THUNDERSTORMS THAT TRANSITION INLAND LATE
MORNING AND EARLY AFTERNOON AND INCREASE TO SCATTERED TO NUMEROUS
BUT OCCASIONALLY WIDESPREAD FAR INLAND...WITH THE MOST COVERAGE
EXPECTED TO REMAIN INLAND. HOWEVER...WITH SOUTHERLY FLOW AND A
WEAKER SEA BREEZE THE SHOWERS AND STORMS WILL BE CLOSER TO THE
COAST THAN RECENTLY. LOWS WILL RUN WARM BUT INCREASED CLOUDS
ALONG WITH THE SHOWERS AND STORMS THU KEEP HIGHS ON THE COOL SIDE
OF NORMAL.
.MID/LONG TERM (THURSDAY NIGHT-WEDNESDAY)...UPPER TROUGH INTO THE
DEEP SOUTH TO CUT OFF AND RETROGRADE OVER THE NORTH CENTRAL GULF
REGION INTO SUNDAY WITH WESTERN ATLANTIC UPPER RIDGING NUDGING INTO
THE REGION. STALLED SURFACE FRONTAL BOUNDARY OVER THE DEEP SOUTH TO
WASH OUT BY SATURDAY AS SUBTROPICAL RIDGE BUILDS INTO THE REGION.
SERIES OF VORT MAXES TO WRAP OVERHEAD COMBINED WITH DIURNAL HEATING
AND SEABREEZE BOUNDARY INTERACTIONS FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORM EACH DAY INTO THE WEEKEND IN A MOIST AND
UNSTABLE ENVIRONMENT.
FORECAST FOR SUNDAY THROUGH WEDNESDAY CONTINUES TO BE HIGHLY
DEPENDENT ON THE TRACK AND STRENGTH OF ERIKA. PLEASE REFER TO
OFFICIAL NHC FORECASTS THROUGH DAY 5 AND THEN WPC FORECASTS FOR DAYS
6 AND 7 REGARDING THIS TROPICAL SYSTEM.
TEMPERATURES EXPECTED TO HOLD WITHIN A FEW DEGREES OF NORMAL THROUGH
THE PERIOD.
&&
.AVIATION...
26/18Z-27/18Z. VFR CONDITIONS PREVAIL AS BKN CLOUDS INCREASE AT
MID AND UPPER LEVELS. ANTICIPATE VCNTY TSRA THROUGH THE
AFTERNOON...MOVING INLAND ON THE SEA BREEZES WITH THE HIGHEST
ODDS OF ROBUST STORMS STAYING EAST OF THE TERMINALS. SHRA AND TSRA
WIND DOWN IN THE EVENING BUT LATE NIGHT CONVECTION ON THE GULF
WILL BEGIN TO DRIFT ONSHORE BEFORE SUNRISE AND CONTINUE THROUGH
THE MORNING. LIGHT VARIABLE WINDS OVERNIGHT BECOME SOUTHERLY IN
THE MORNING.
&&
.MARINE...
A TROUGH OF LOW PRESSURE NORTH OF THE WATERS AND HIGH PRESSURE TO
THE SOUTH WILL GRADUALLY LIFT WITH THE CURRENTLY SOUTH WINDS...
WITH SEAS BREEZES...WILL VEER THROUGH THE SOUTHEAST TO EAST OR
NORTHEAST. WINDS AND SEAS RATHER BENIGN...HOWEVER...THE TRACK OF
TROPICAL SYSTEM ERIKA INTRODUCES UN-CERTAINTY IN THE END OF THE
FORECAST. WINDS ACROSS THE FAR SOUTH MAY INCREASE SIGNIFICANTLY
MON. PLEASE REFER TO OFFICIAL NHC FORECASTS REGARDING THIS
TROPICAL SYSTEM.
&&
.FIRE WEATHER...
A DEEP MOIST TROPICAL AIR MASS WITH HIGH RAINFALL ODDS WILL
PRECLUDE ANY CONCERNS ABOUT LOW RH VALUES FOR THE NEXT FEW DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 89 76 89 / 30 60 30 70
FMY 76 89 75 91 / 40 70 30 60
GIF 75 89 74 91 / 50 70 40 70
SRQ 77 88 75 90 / 30 60 40 70
BKV 74 90 72 91 / 30 60 20 70
SPG 79 88 77 89 / 30 50 40 70
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER/MARINE...09/RUDE
MID/LONG TERM...25/DAVIS
DECISION SUPPORT...02/GARCIA
Hazardous weather outlook, Aug 26, 4:50 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
550 AM EDT WED AUG 26 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-270200-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
550 AM EDT WED AUG 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY...
ESPECIALLY OVER INLAND AREAS DURING THE AFTERNOON AND EVENING.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.
...EXCESSIVE HEAT IMPACT...
A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR THIS
AFTERNOON. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-
CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES
AND NEIGHBORS.
TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTDOORS. WHEN
POSSIBLE RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.
TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY CALL 911.
...RIVER FLOOD IMPACT...
MINOR FLOODING IS OCCURRING ON A SEVERAL RIVERS ACROSS WEST
CENTRAL FLORIDA. ADDITIONAL HEAVY RAIN MAY AGGRAVATE FLOODING.
RESIDENTS LIVING ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD
REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND
SHOULD FLOODING BE OBSERVED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. TROPICAL
STORM ERIKA IS FORECAST TO BE APPROACHING SOUTHEAST FLORIDA SUNDAY
NIGHT AND MONDAY...AND AT THE PRESENT TIME THE MAIN AFFECT IN OUR
AREA WOULD BE AN INCREASE IN SHOWERS AND THUNDERSTORMS. FOR THE
LATEST INFORMATION ABOUT ERIKA BE SURE TO CHECK THE NATIONAL
HURRICANE CENTER WEB SITE AT W W W . N H C . N O A A . GOV.
NO MATTER WHAT THOUGH ANY THUNDERSTORMS THAT DO DEVELOP WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.
...RIVER FLOOD IMPACT...
RIVER FLOODING WILL PERSIST ALONG MANY RIVERS ACROSS WEST CENTRAL
FLORIDA THROUGH THE WEEK. RESIDENTS LIVING ALONG RIVERS OR FASTER
FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY
TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRC
In the hours before
Special weather statement, Aug 26, 1:59 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
259 PM EDT WED AUG 26 2015
FLZ052-261945-
POLK-
259 PM EDT WED AUG 26 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL POLK COUNTY...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS OVER MEDULLA...OR 7 MILES
SOUTH OF LAKELAND...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...WINTER HAVEN...BARTOW...AUBURNDALE...LAKELAND LINDER
AIRPORT...MEDULLA...JAN PHYL VILLAGE...FUSSELS CORNER...COMBEE
SETTLEMENT...LAKE ALFRED...MULBERRY...EAGLE LAKE...BARTOW MUNICIPAL
AIRPORT...LAKELAND HIGHLANDS...WAHNETA...INWOOD...CRYSTAL LAKE...
HIGHLAND CITY...WINTER HAVEN AIRPORT AND WILLOW OAK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2790 8165 2780 8205 2792 8206 2799 8206
2815 8178
TIME...MOT...LOC 1859Z 246DEG 11KT 2793 8197
RAGSpecial weather statement, Aug 26, 2:18 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
318 PM EDT WED AUG 26 2015
FLZ057-261945-
HIGHLANDS-
318 PM EDT WED AUG 26 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HIGHLANDS COUNTY...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS NEAR BASINGER...MOVING
NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CORNWELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2727 8114 2749 8124 2749 8123 2750 8121
2748 8118 2744 8114 2740 8113 2737 8104
2735 8103 2730 8102 2729 8100
TIME...MOT...LOC 1917Z 170DEG 5KT 2738 8107
RAGSpecial weather statement, Aug 26, 2:23 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
323 PM EDT WED AUG 26 2015
FLZ043-052-056-061-160-251-255-260-262100-
INLAND MANATEE-INLAND SARASOTA-COASTAL
SARASOTA-SUMTER-POLK-DESOTO-INLAND HILLSBOROUGH-HARDEE-
323 PM EDT WED AUG 26 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DESOTO...NORTHWESTERN
SARASOTA...HARDEE...SOUTHEASTERN HILLSBOROUGH...POLK AND EASTERN
MANATEE COUNTIES...
AT 322 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOUR CORNERS TO NEAR MEDULLA TO 10 MILES
SOUTHEAST OF FISH HAWK TO 8 MILES SOUTH OF MYAKKA CITY...AND MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...NORTH PORT...PLANT CITY...WINTER HAVEN...HAINES CITY...
BARTOW...LAKE WALES...AUBURNDALE...ARCADIA...WAUCHULA...FISH HAWK...
LAKELAND LINDER AIRPORT...MYAKKA CITY...MYAKKA RIVER STATE PARK...
FUSSELS CORNER...COMBEE SETTLEMENT...JAN PHYL VILLAGE...ONA...
SOUTHEAST ARCADIA AND MEDULLA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2766 8157 2704 8157 2703 8238 2773 8225
2832 8200 2831 8196 2836 8185 2834 8166
2826 8166 2826 8156 2814 8152 2814 8146
2809 8145 2808 8135 2801 8138 2806 8146
2804 8146 2800 8138 2788 8130
TIME...MOT...LOC 1922Z 310DEG 10KT 2831 8167 2792 8193 2771 8213 2723
8214
RAGSpecial weather statement, Aug 26, 3:09 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
409 PM EDT WED AUG 26 2015
FLZ057-262045-
HIGHLANDS-
409 PM EDT WED AUG 26 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HIGHLANDS COUNTY...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF
BASINGER...MOVING NORTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CORNWELL AND BRIGHTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2721 8112 2723 8115 2738 8109 2738 8107
2736 8103 2733 8105 2730 8102 2730 8100
2726 8100 2725 8098 2722 8097 2721 8094
TIME...MOT...LOC 2008Z 211DEG 5KT 2725 8102
RAGSpecial weather statement, Aug 26, 3:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
439 PM EDT WED AUG 26 2015
FLZ052-262115-
POLK FL-
439 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL
515 PM EDT...
AT 439 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF LAKE KISSIMMEE...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FROSTPROOF...INDIAN LAKE ESTATES...RIVER RANCH AND BABSON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2765 8157 2791 8150 2797 8137 2794 8135
2792 8131 2786 8130 2784 8123 2781 8120
2772 8117 2771 8115 2765 8113
TIME...MOT...LOC 2039Z 233DEG 29KT 2781 8129
RAGSpecial weather statement, Aug 26, 3:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
449 PM EDT WED AUG 26 2015
FLZ052-056-057-262115-
HIGHLANDS FL-POLK FL-HARDEE FL-
449 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDEE AND
NORTHWESTERN HIGHLANDS COUNTIES UNTIL 515 PM EDT...
AT 449 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AVON PARK...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SEBRING...AVON PARK...CREWSVILLE...AVON PARK EXECUTIVE AIRPORT...AVON
PARK AIR FORCE RANGE AND SEBRING SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2740 8163 2757 8169 2765 8161 2765 8130
2760 8126 2744 8145
TIME...MOT...LOC 2049Z 230DEG 17KT 2755 8156
RAGLightning, Polk
- When
- August 26, 4:00 PM EST
- Where
- Polk County, Mulberry
- Property damage
- $750,000
- Reported by
- Broadcast Media
- Coordinates
- 27.900, -81.970
Broadcast media reported on a home in Mulberry that was destroyed by a fire on the 26th that was believed to be caused be a lightning strike.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Utah, August 26 to 30, 20151 death · 3 events
- Heavy Rain in Alaska, August 26 to 27, 20151 death · 1 event
- Flash Flood and Damaging Winds in New Mexico, August 26, 2015$1.5 million · 90 kt wind · 3 events
- Flood and Damaging Winds in Florida, August 26, 2015$2,000 · 50 kt wind · 5 events
- Wildfire in Texas, August 26 to 31, 20155 events
- Flooding in South Carolina, August 26, 20154 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 26, 20153 events
- Hail and Damaging Winds in South Carolina, August 26, 2015$9,000 · 1 in hail · 3 events
- Flash Flooding in California, August 26, 2015$10,000 · 2 events
- Flash Flooding in Nevada, August 26, 2015$2,000 · 2 events
- Damaging Winds in Wyoming, August 26, 2015$6,000 · 52 kt wind · 2 events
- Damaging Winds in South Dakota, August 26, 201569 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591886.